Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 25, NWS Louisville, KY

June 26, 2009Adair County, Casey County, Taylor County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 26, 2009, 3:54 PM CDT for Adair County, Casey County, Taylor County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2009, 3:54 PM CDT (20:54 UTC)
Expired
Jun 26, 2009, 6:25 PM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Adair County, KY, Casey County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:45 PM CDTFLASH FLOOD1 W Mannsville, KY2 FEET OF WATER OVER HWY 70 BETWEEN MANNSVILLE AND ACTON.
Jun 26, 5:00 PM CDTFLASH FLOODKnifely, KYWATER OVER HWY 76 NEAR KNIFELY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1347 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 262054
FFWLMK
KYC001-045-217-270000-
/O.NEW.KLMK.FF.W.0025.090626T2054Z-090627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 800 PM EDT/700 PM CDT/

* AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM TRAINING THUNDERSTORMS OVER EASTERN TAYLOR 
COUNTY NEAR MANNSVILLE...SLOWLY MOVING TO THE SOUTHEAST.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  YUMA...CLEMENTSVILLE...KNIFELY...RHEBER AND PELLYTON.

SIX INCHES OF WATER FLOWING OVER HIGHWAY 70 NEAR THE TAYLOR CASEY 
COUNTY LINE HAS ALREADY BEEN REPORTED. ADDITIONAL RAINFALL AMOUNTS 
OF ONE TO TWO INCHES OF RAINFALL ARE POSSIBLE FROM ADDITIONAL 
TRAINING THUNDERSTORMS OVER THE NEXT TWO HOURS IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3715 8523 3744 8536 3744 8531 3744 8530
      3742 8529 3742 8527 3744 8524 3744 8523
      3744 8514 3725 8498

$$

AL
3 follow-up statements
000 
WGUS73 KLMK 262125
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EDT FRI JUN 26 2009

KYC001-045-217-270000-
/O.CON.KLMK.FF.W.0025.000000T0000Z-090627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASEY KY-TAYLOR KY-ADAIR KY-
525 PM EDT FRI JUN 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT/700 PM
CDT/ FOR NORTHEASTERN ADAIR...EASTERN TAYLOR AND WESTERN CASEY
COUNTIES...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERAL THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE 
WARNED AREA. AT 515 PM EDT...RADAR HAD ESTIMATED THAT 2 TO 3 INCHES 
OF RAIN HAD FALLEN OVER THE PAST 2 HOURS JUST WEST OF MANNSVILLE IN 
SOUTHERN TAYLOR COUNTY. 

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE THROUGH 
630 PM EDT JUST TO THE NORTHWEST OF KNIFELY IN NORTHEASTERN ADAIR 
COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3715 8523 3744 8536 3744 8531 3744 8530
      3742 8529 3742 8527 3744 8524 3744 8523
      3744 8514 3725 8498

$$

JSD
000 
WGUS73 KLMK 262237
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
637 PM EDT FRI JUN 26 2009

KYC045-217-262245-
/O.CAN.KLMK.FF.W.0025.000000T0000Z-090627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASEY KY-TAYLOR KY-
637 PM EDT FRI JUN 26 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN TAYLOR AND
WESTERN CASEY COUNTIES...

THE STORMS THAT PROMPTED THIS WARNING HAVE MOVED INTO ADAIR COUNTY. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3715 8523 3724 8525 3729 8515 3722 8507

$$

KYC001-270000-
/O.CON.KLMK.FF.W.0025.000000T0000Z-090627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR KY-
537 PM CDT FRI JUN 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN ADAIR COUNTY...

ALTHOUGH THUNDERSTORMS HAVE ENDED ACROSS EXTREME NORTHEASTERN ADAIR 
COUNTY...EMERGENCY MANAGEMENT AT 6 PM EDT REPORTED WATER OVER STATE 
HIGHWAY 76 NEAR KNIFELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3715 8523 3724 8525 3729 8515 3722 8507

$$

JSD
000 
WGUS73 KLMK 262325
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
625 PM CDT FRI JUN 26 2009

KYC001-262334-
/O.CAN.KLMK.FF.W.0025.000000T0000Z-090627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR KY-
625 PM CDT FRI JUN 26 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN ADAIR
COUNTY...

STORMS THAT HAVE PROMPTED THE WARNING HAVE MOVED WEST OF CANE VALLEY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3715 8523 3724 8525 3729 8515 3722 8507

$$

JSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:03 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 26, 2:03 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT FRI JUN 26 2009

.SHORT TERM (TONIGHT AND SATURDAY)...

THE EVER SO SLIGHTEST CAP AT 650MB IS KEEPING THE CU FIELD FROM
EXPLODING INTO NUMEROUS THUNDERSTORMS ALONG THE SEWD-MOVING COOL
FRONT...NOW LOCATED ACROSS OUR FAR NRN CWA BORDER. HOWEVER A FEW
CELLS ARE BREAKING THROUGH...AND CAN BE SEEN IN RADAR IMAGERY OVER
WASHINGTON COUNTY INDIANA. THE FRONTAL BOUNDARY IS EXPECTED TO SPARK
SCT CONVECTION ALONG IT OVER THE NEXT HOUR OR SO...AND WILL CONTINUE
TO SERVE AS A FOCUS FOR T-STORMS THROUGH THE EVENING HOURS AS THE
FRONT SAGS SEWD. AHEAD OF THIS THOUGH OVER WRN SECTIONS OF THE
CWA...HEAT INDICES THROUGH THIS EVENING WILL TOP OUT IN THE LOW 100S
SO CAUTION IS SUGGESTED IF WORKING OUTDOORS.

CONCERNING PRECIP...GIVEN THE LARGE INSTABILITY IN PLACE...EXPECT
THAT EVEN WITH SLIGHT/WEAKENING CAP ALOFT...SCATTERED STORMS WILL
POP SOON...WITH A FEW STORMS BECOMING SEVERE WITH DAMAGING WIND
GUSTS FROM WET MICROBURSTS BEING THE MAIN THREAT. THE BEST DYNAMICS
ARE OVER THE FAR ERN/NERN CWA...BUT THE BEST INSTABILITY IS OVER WRN
CWA. SINCE IT IS HARD TO PINPOINT THE BEST LOCATION ALONG THE
FRONT...WILL JUST CARRY CHC POPS THROUGH THE EVENING HOURS. HAVE THE
HIGHEST POPS SOUTH SINCE THESE AREAS COULD SEE PULSE STORMS AHEAD OF
FRONT...AND MORE ORGANIZED CONVECTION MUCH LATER ALONG THE ACTUAL
FRONT.

TONIGHT...THE FRONT WILL SLOWLY PASS THROUGH TO THE SE AND LAY OUT
NEAR THE TN BORDER BY ROUGHLY 09Z. PATCHY FOG WILL BE POSSIBLE
BEHIND THE FRONT AS CALMING WINDS AND CLEARING SKIES OCCUR. HAVE
THIS EVERYWHERE IN THE GRIDS. PATCHY DENSE FOG WILL BE LIKELY ANY
PLACE THAT SEES LOCALIZED HEAVY AMOUNTS OF RAIN THIS EVENING.

FOR SATURDAY...A SHORT BREATHER FROM THE RAIN WILL OCCUR AS HIGH
PRESSURE SLIDES OFF TO OUR NE BEHIND THE SFC BOUNDARY. WE SHOULD
REMAIN DRY BUT WILL STILL BE HOT WITH TEMPS AROUND 90 INTO THE MID
90S W/SW. CLOUDS WILL START TO INCREASE LATE FROM THE NW SATURDAY
AFTERNOON AS THE NEXT SYSTEM DEVELOPS OVER THE UPPER MS VALLEY
REGION AND APPROACHES. OTHERWISE...SKIES WILL BE SUNNY SATURDAY.

&&

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

SATURDAY NIGHT THROUGH SUNDAY...

THE RIDGE THAT DEVELOPS ACROSS THE OHIO VALLEY ON SATURDAY WILL
QUICKLY BEGIN TO BREAK DOWN ON SATURDAY NIGHT AS A COLD FRONT SWEEPS
ACROSS THE MIDWEST INTO THE OHIO VALLEY. THIS FRONT LOOKS TO ENTER
SOUTHERN INDIANA BY SUNDAY MORNING AND TRAVERSE THE FORECAST AREA
THROUGH THE DAY. AHEAD OF THIS SYSTEM PRECIPITABLE WATER VALUES WILL
BE CLOSE TO TWO INCHES. DEPENDING ON TIMING...THE ATMOSPHERE MAY
ALSO BECOME MODERATELY UNSTABLE WITH THIS FRONTAL PASSAGE...MAINLY
OVER THE SOUTHERN HALF OF THE FORECAST AREA. THIS WOULD ALLOW SOME
STRONG STORMS TO DEVELOP DURING THE AFTERNOON HOURS OVER SOUTH
CENTRAL KENTUCKY.

PRECIPITATION SHOULD END BY LATE EVENING AS THE FRONT MOVES OUT OF
SOUTHERN KENTUCKY. HIGHS ON SUNDAY WILL DEPEND ON THE AMOUNT OF
CLOUD COVER AND TIMING OF THE FRONT BUT WILL STILL BE QUITE WARM IN
THE UPPER 80S TO AROUND 90.

MONDAY THROUGH FRIDAY...

SUNDAY NIGHT A 500MB LOW WILL BEGIN TO DEEPEN OVER THE GREAT LAKES.
THIS SYSTEM WILL PROGRESS VERY LITTLE THROUGH THE FIRST HALF OF THE
WEEK. THIS WILL KEEP THE FORECAST AREA IN NORTHWESTERLY FLOW THROUGH
THIS PERIOD...WITH DRY AND COOLER CANADIAN AIR FILTERING IN.
TEMPERATURES WILL BE MUCH COOLER MONDAY AND TUESDAY OF NEXT WEEK
WITH HIGHS IN THE LOWER TO MID 80S AND LOWS DIPPING INTO THE LOWER
60S. THOUGH THERE COULD BE A FEW SHOWERS THROUGH WEDNESDAY IN THIS
NORTHWESTERLY FLOW...WILL LEAVE PRECIPITATION CHANCES OUT OF THE
FORECAST. HOWEVER...IF THE UPPER LOW SETTLES FARTHER TO THE
SOUTHWEST...WILL HAVE TO RECONSIDER PRECIPITATION.

AFTER WEDNESDAY THE MODELS DIVERGE ON THE UPPER LEVEL PATTERN WITH
THE GFS EJECTING THE LOW MUCH QUICKER THAN THE ECMWF AND
SUBSEQUENTLY DROPPING A COLD FRONT IN HERE ON FRIDAY. HOWEVER THIS
SOLUTION LOOKS TO BE AN OUTLIER AND WILL KEEP THE FORECAST DRY
THROUGH THE END OF THE WEEK.

&&

.AVIATION (18Z TAFS)...

A WEAK FRONT ACROSS S-CNTRL INDIANA WILL MOVE SEWD THROUGH SRN IN
AND CNTRL KY THIS AFTERNOON AND EVENING. SCT TSRA SHOULD ERUPT ALONG
THIS BOUNDARY GIVEN THE LARGE INSTABILITY IN PLACE. WILL CARRY
SCT-BKN LOW VFR/HIGH MVFR CIGS THE REST OF THE AFTERNOON WITH VCTS
AT LEX AND BWG. THE FRONT IS ALMOST TO THE OHIO RIVER...SO MAY LEAVE
PRECIP OUT OF SDFS TAF...OR AT LEAST TS. MAYBE WORTH A MENTION OF
CB/VCSH THOUGH. SINCE THE ACTIVITY WILL BE SCATTERED THINK VICINITY
WORDING OR A TEMPO GROUP WILL BE THE WAY TO GO. BUT IF ANY STORM
FORMS AT OR INVOF TERMINAL...GUSTY WINDS TO 30-40 KTS WOULD NOT BE
OUT OF THE QUESTION. AND AS ALWAYS...ANY TS COULD CAUSE IFR VSBYS
AND MVFR CIGS.

AS THE FRONT SLIDES SOUTH TONIGHT...WINDS WILL VEER AROUND TO THE
NNE. THE FRONT MAY SLOW DOWN AND LAY OUT AROUND SRN KY...SO BWG MAY
STILL SEE SHRA/TS TONIGHT BEFORE CLEARING OUT. AFTER 06Z...SDF BUT
ESPECIALLY LEX AND BWG WILL EXPERIENCE AT LEAST LIGHT FOG...SO VSBYS
MAY DROP INTO THE IFR CAT TOWARDS 12Z SATURDAY. OTHERWISE SKIES WILL
BE CLEAR/VFR.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...AL
LONG TERM....EES
AVIATION.....AL
Hazardous weather outlook, Jun 26, 2:30 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT FRI JUN 26 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
330 PM EDT FRI JUN 26 2009 /230 PM CDT FRI JUN 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES THIS AFTERNOON AND EVENING WILL TOP OUT IN THE LOW
100S FOR THE SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY AREAS WEST
OF I-65. USE CAUTION IF WORKING OUTDOORS.

FOR THIS AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS WILL
DEVELOP ALONG A COOL FRONT AS IT PASSES THROUGH THE REGION FROM
SOUTHERN INDIANA INTO TENNESSEE LATE TONIGHT. A FEW STRONG TO SEVERE
STORMS WILL BE POSSIBLE...WITH DAMAGING WINDS BEING THE MAIN THREAT.
ALL THUNDERSTORMS WILL CAUSE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND
LOCALIZED TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION BEGINNING EARLY
SUNDAY...BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE
OUTLOOK AREA. A FEW STRONG STORMS COULD DEVELOP ON SUNDAY AFTERNOON
OVER SOUTH CENTRAL KENTUCKY. ALL THUNDERSTORMS WILL HAVE HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING...WITH GUSTY WINDS IN THE STRONGEST
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAIN OR
DAMAGING WINDS THIS AFTERNOON AND EVENING TO LOCAL MEDIA OR THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.

AL/EES

In the hours before

Special weather statement, Jun 26, 11:32 AM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1232 PM EDT FRI JUN 26 2009

INZ076-083-084-089-KYZ023-024-026-027-061-062-070>072-262100-
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-
BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY-EDMONSON KY-LOGAN KY-
WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
HAWESVILLE...HARDINSBURG...BEAVER DAM...LEITCHFIELD...
MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
1232 PM EDT FRI JUN 26 2009 /1132 AM CDT FRI JUN 26 2009/

...HOT AND HUMID CONDITIONS THROUGH THE EVENING HOURS...

TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH THE HIGH
HUMIDITY VALUES WILL AGAIN ALLOW FOR AFTERNOON HEAT INDEX VALUES
FROM 100 TO 105 DEGREES THIS AFTERNOON. THIS COMBINATION OF HEAT
AND HUMIDITY WILL CREATE HAZARDOUS CONDITIONS FOR OUTDOOR
ACTIVITIES. THUS...LIMITED OUTDOOR ACTIVITY IS RECOMMENDED TODAY
ESPECIALLY FOR LOCATIONS ALONG AND WEST OF A LINE FROM FRENCH
LICK INDIANA...TO HARDINSBURG AND BOWLING GREEN KENTUCKY.

TRY TO STAY INDOORS AND OUT OF THE SUN. IF YOU MUST BE
OUTDOORS...DRINK PLENTY OF FLUIDS AND CHECK UP ON
OTHERS...INCLUDING THE ELDERLY...CHILDREN AND PETS.

AL
Special weather statement, Jun 26, 2:48 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT FRI JUN 26 2009

KYZ054-065-066-262030-
CASEY-MARION-TAYLOR-
348 PM EDT FRI JUN 26 2009

...THUNDERSTORM WITH EXCESSIVE LIGHTNING AFFECTING WESTERN
CASEY...SOUTHERN MARION AND EASTERN TAYLOR COUNTIES...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF CAMPBELLSVILLE...AND MOVING
SOUTHEAST AT 15 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR MANNSVILLE AROUND 405 PM EDT.
  NEAR YUMA AROUND 420 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. STAY OFF OF THE
PHONE AND INDOORS AWAY FROM WINDOWS.

&&

AL
Special weather statement, Jun 26, 3:18 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM EDT FRI JUN 26 2009

INZ090-091-KYZ030-262045-
FLOYD-HARRISON-JEFFERSON-
418 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORM AFFECTING NORTHERN HARRISON COUNTY...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF CORYDON...OR 18 MILES
NORTHWEST OF LOUISVILLE...AND MOVING SOUTH AT 20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE...
  NEAR CRANDALL AROUND 425 PM EDT.
  NEAR EDWARDSVILLE AROUND 430 PM EDT.
  NEAR LANESVILLE AROUND 435 PM EDT.
  NEAR BRIDGEPORT AROUND 445 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
125 AND 137.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
1 AND 7.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

EES
Special weather statement, Jun 26, 3:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM EDT FRI JUN 26 2009

KYZ035-036-040-262100-
FRANKLIN-SCOTT-WOODFORD-
422 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORM WITH FREQUENT LIGHTNING AFFECTING EASTERN
FRANKLIN AND WESTERN SCOTT COUNTIES...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF FRANKFORT...AND MOVING SOUTH AT
15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE...
  NEAR SWITZER AROUND 435 PM EDT.
  NEAR SAND LICK AROUND 440 PM EDT.
  NEAR FORKS OF ELKHORN AROUND 445 PM EDT.
  NEAR DUCKERS AROUND 455 PM EDT.
  NEAR MILLVILLE AROUND 500 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
53 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

EES
Special weather statement, Jun 26, 3:29 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 PM EDT FRI JUN 26 2009

KYZ054-065-066-077-262115-
ADAIR-CASEY-MARION-TAYLOR-
429 PM EDT FRI JUN 26 2009

...STRONG SLOW MOVING STORMS WILL BRING LOCALIZED VERY HEAVY RAIN
AND GUSTY WINDS TO TAYLOR...ADAIR...AND CASEY COUNTIES...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 8 CENTERED MILES EAST OF
CAMPBELLSVILLE...OR 36 MILES NORTHWEST OF SOMERSET...AND MOVING
SOUTHEAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JSD
Local storm report, Jun 26, 3:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT FRI JUN 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0449 PM     FLASH FLOOD      CAMPBELLSVILLE          37.35N  85.35W
06/26/2009                   TAYLOR             KY   LAW ENFORCEMENT

            DISPATCH REPORTS 6 INCHES OF FLOWING WATER OVER HWY 70
            AT THE TAYLOR AND CASEY COUNTY LINE. NEARLY IMPASSABLE.

&&

EVENT NUMBER LMK0900133

FOSTER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:04 AM CDTSevere Thunderstorm WarningLMKHarrison, Nicholas41 min
Jun 26, 2:26 AM CDTAreal Flood AdvisoryLMKJefferson, Oldham2 hr
Jun 26, 3:02 AM CDTFlash Flood WarningLMKJefferson3 hr
Jun 26, 3:48 AM CDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Garrard, Jessamine, Madison117 min
Jun 26, 4:15 AM CDTAreal Flood AdvisoryLMKBreckinridge81 min
Jun 26, 4:59 AM CDTAreal Flood AdvisoryLMKMarion, Taylor53 min
Jun 26, 3:43 PM CDTAreal Flood AdvisoryLMKAdair, Casey, Taylor2 hr
Jun 26, 3:50 PM CDTFlash Flood WarningLMKFranklin64 min
Jun 26, 4:05 PM CDTAreal Flood AdvisoryLMKScott42 min
Jun 26, 4:42 PM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe33 min
Jun 26, 4:45 PM CDTSevere Thunderstorm WarningLMKAdair, Green, Taylor30 min
Jun 26, 4:57 PM CDTAreal Flood AdvisoryLMKAdair, Green, Taylor93 min
Jun 26, 5:05 PM CDTFlash Flood WarningLMKAdair, Taylor115 min
Jun 26, 5:11 PM CDTAreal Flood AdvisoryLMKHarrison20 min
Jun 26, 5:12 PM CDTSevere Thunderstorm WarningLMKAdair, Taylor48 min
Jun 26, 6:11 PM CDTFlash Flood WarningLMKCumberland, Monroe70 min
Jun 26, 6:59 PM CDTFlash Flood WarningLMKAdair, Green, Taylor2 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.